Skip to Content

On Lexapro (Escitilopram) soooo tired please help. Can't do this much longer?

5 Answers

geloman1 10 Jan 2016

Hi. So sorry you're feeling this way. Can you talk to your doctor about these side effects if there's something he can possibly give you to counteract it? Supplements or some other medication? There has to be something to counter that.

I'm praying for you my brother. Please hang in there. God bless you.

Votes: +1
blaaccypher 10 Jan 2016

I have been talking to her about them. She is hoping they will go away. I am going to ask her about taking it at night, and if maybe we can do something else med wise, but I am not even sure what could be done you know? Thank you for the prayer. I said one for you and everyone else on here today.

geloman1 10 Jan 2016

Thank you! Yes, see if taking them at night will help. My doc says you can take anytime you feel comfortable as long as you take it daily and consistently. Hang in there. Take care.

cherrrub 10 Jan 2016

I was the same for the first 10 days or so. Your brain adjusts though and the tiredness stops. Hang in there... Most of these side effects will disappear in time.

Votes: +0
blaaccypher 10 Jan 2016

I have been on the meds for over 3 months. Does it take this long?

cherrrub 10 Jan 2016

Ok, when do you take the meds? Some people need to take them at night in order to by pass this side effect.

geloman1 10 Jan 2016

I agree. I take them at night as well so as to help with sleep.

blaaccypher 10 Jan 2016

I started taking them at night and had insomnia. Then I took them in the morning and for a while I was good then I started getting these weird headaches. I soon realized they weren't headaches but me being extremely tired. I would switch over to taking it at night but I get conflicting answers on how to switch it over. Some say, take it the same day, some say don't take it in the morning the next day and take it at night instead. I don't want to screw things up and am paranoid as it is. So I am hesitant to do anything till I know for sure

geloman1 11 Jan 2016

Does you doctor have a recommendation for how to switch over? And when you do, maybe your body just needs to adjust to the switch. You mentioned you've been on Escitalopram for over 3 months, but has it always been the same dosage or did you recently increase? If you just increased maybe you body is still adjusting to it.

blaaccypher 11 Jan 2016

I started at 2.5, then 5, then 7.5, now 10mgs. I have been at this dose for four weeks. I haven't had a chance to talk to the Doctor about switching but these have been going on since the second week of 5mgs. I guess I really don't get it. How does this medicine just start working after so long, or how do side effects just go away after so long. I am so confused and just want to feel better.

geloman1 11 Jan 2016

My doc tells me that it takes 4-6 weeks for the meds to kick in at that dosage. Everyone's different and reacts differently to medication. My doc started me at 10mg the first week and then upped my dosage to 20mg as he felt that that is the optimum dosage that worked best for his patients. Of course they can be adjusted after 6 weeks. Maybe you should give it another week or so to see if the dosage kicks in and the side effects start to go away. I know it's tough waiting it out, but I've talked to someone who didn't experience relief until after 8 week and felt complete relief after 3 months.

Are you sleeping ok? I'll keep praying for you that these symptoms/side effects start to go away and the meds start to kick in. God bless you!

blaaccypher 11 Jan 2016

I actually sleep pretty good. I have some issues if I wake up. It is sometimes hard for me to get back to sleep. I have come this far, so I am going to stick it out. I just wish I knew when it was going to start. I have weird chest tightness tonight. I just took a Xanax and tried deep breathing, it is actually a feeling of being short of breath or not getting enough in rather than tightness. But either way, it doesn't feel like tonight is going to be good.

blaaccypher 11 Jan 2016

Thank you for the prayers.

geloman1 11 Jan 2016

I have the same problem too sometimes. I'll wake up in the middle of the night and then have trouble going back to sleep. I then need to pop an Ativan to help me. Breathe with your belly not your chest. Breathe in while expanding your belly and count to 4, hold for 4 and the release slowly at 5-6. Keep up the faith and prayers brother. Hang in there and talk to your doc about switching to taking meds at night before sleeping. God bless you.

blaaccypher 11 Jan 2016

That is the way I was taught to breathe as well. The problem is that I quit smoking after 20 years about 3 months ago, and sometimes feel like I am not getting enough oxygen or that it is hard to breathe. I have an autoimmune disease, Sarcoidosis. Sometimes I am not sure which one it is.

Joanna Hampton 26 Jan 2016

The doctors are making Escitilopram the wonder drug that is going to be the cure for anxiety and depression, I beg to differ as I have been on all the well known meds for these disorders, Paxil being the best for me then my Dr. changed me to this wonder drug at 10mg a day almost 7weeks ago and I've started feeling very depressed and my chronic anxiety is only being controlled by Clonazapam which she wants to eliminate as she has been led to believe anyone suffering anxiety will only need Escitilopram. I believe each person is different and one medication does not work on all and no doctor should feel or treat patients that way. ~Joanna

Votes: +1
Dan11111 2 Mar 2016

I changed to taking Lexipro at night. It actually helps me sleep a full night. I was having issues taking it in the morning as well.

Votes: +0
SLMRDC 25 Apr 2016

How much are you taking & at what time of day are you taking it?

Votes: +0
Drugs.com free discount card

Further Information

Similar Questions

Search for questions

Still looking for answers? Try searching for what you seek or ask your own question.